MAUDE Adverse Event Report: B .BRAUN MEDICAL SAS CONVERTIBLE VENATECH FILTER; VENA CAVA FILTER SYTEM

B .BRAUN MEDICAL SAS CONVERTIBLE VENATECH FILTER; VENA CAVA FILTER SYTEM
Catalog Number 5010028
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Despite requests, either precise information about the incident nor device nor x-ray pictures are available for analysis.No thorough investigation can be performed.No conclusion can be drawn.B braun (b)(4) has provided all the information currently available to us.In spite of all reasonable efforts being made to obtain further information or the device, at this time we have not met with success.
 
Event or Problem Description
Placement of a convertible filter in the presence of right lower-extremity deep vein thrombosis to prevent pulmonary embolism.The filter was implanted at an unknown hospital.Nineteen days later, patient was referred for the discontinuation of ivc filtration.Right internal jugular vein access was obtained, an 18-30 mm ensnare endovascular snare was advanced to the filter.The filter head was grasped with the snare and detached from the legs of the filter, resulting in a 180 degree turn such that the hook of the filter head was latched onto the opening of the sheath, with the remainder of the filter head residing outside the sheath.During the process of obtaining femoral access, the filter head dislodged from the edge of the sheath and embolized to a branch of the left lower-lobe pulmonary artery.A 9-15 mm ensnare endovascular snare was advanced from the femoral access site, and the filter head was snared and removed from the patient.The postprocedural course was unremarkable, and the patient continued to receive long-term anticoagulation for deep vein thrombosis as directed by the primary clinical team.

Brand Name
CONVERTIBLE VENATECH FILTER
Common Device Name
VENA CAVA FILTER SYTEM
Manufacturer (Section D)
B .BRAUN MEDICAL SAS
204 avenue du marechal juin
boulogne billancourt, 92100
FR  92100
MDR Report Key6352063
Report Number9612452-2017-00013
Device Sequence Number10770795
Product Code DTK
UDI-Device Identifier04027478130752
UDI-Public04027478130752
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K152765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number5010028
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2017
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR